Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

June 28, 2016DeKalb County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 28, 2016, 6:39 AM CDT for DeKalb County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 6:39 AM CDT (11:39 UTC)
Expired
Jun 28, 2016, 7:15 AM CDT
In force
36 min
Issued by
NWS Kansas City, MO

County DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS83 KEAX 281139
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 AM CDT TUE JUN 28 2016
 
MOZ013-281215-
DE KALB MO-
639 AM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 715
AM CDT...

AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSDALE...OR 7 MILES WEST OF MAYSVILLE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...CLARKSDALE AND AMITY. 

LAT...LON 3979 9459 3993 9459 3992 9427 3975 9430
TIME...MOT...LOC 1139Z 284DEG 21KT 3985 9449 

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:02 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 28, 6:02 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
602 AM CDT TUE JUN 28 2016

.Discussion...
Issued at 250 AM CDT TUE JUN 28 2016

Thunderstorms have developed early this morning across south central
NE/north central KS in the vicinity of an elevated cold front that
stretches from northern KS into central MO. Water vapor imagery shows
a weak upper-level wave over central NE that is providing an enhanced
area of lift for this convection, and this feature is progged to
start dropping more south than east this morning. This should keep
most shower and thunderstorm activity to our west later this morning,
mostly across central KS. However, with the elevated boundary
stretching well to the east toward central MO, there's still a
slight chance that an isolated shower or storm could develop along
this feature through the morning hours as it drops south into the
Missouri Ozarks.

Cold front dropping in from the north will provide much more
comfortable temperatures for the next several days with highs in the
lower to middle 80s through Sunday. Today and tomorrow will feel
particularly comfortable with dewpoints only in the upper 50s and
lower 60s before moisture starts to increase later this week.

An upper ridge over the Rockies will gradually deamplify through the
end of the week, placing the area in an active northwest-flow
pattern beginning Wednesday and continuing into the holiday weekend.
Low-level ridging to the east will keep the airmass fairly dry on
Wednesday so that any precipitation should be light and focused
mainly across eastern KS and points west. This ridging will push east
Wednesday night and Thursday allowing for better precipitation
chances to spread eastward into much of the forecast area.

Active northwest flow continues Friday and into the weekend, when
a stream of Gulf moisture could set the stage for periods of heavy
rain. Highest heavy rain potential will be focused near a quasi-
stationary boundary which is progged to settle across southern KS
into the Ozarks Friday and Saturday and then lift north early next
week. Both GFS and ECMWF hint at several inches of rain for some
areas over the weekend, and this does not seem unrealistic given the
amount of moisture transport that will be feeding into the boundary.
Current indications are that the heaviest rain will fall to the south
of I-70, but there's plenty of time for this to change.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 602 AM CDT TUE JUN 28 2016

Thunderstorm complex dropping southeast into northeast KS will likely
hold together for a couple of more hours before slowly weakening
later this morning. Most likely areas to be affected are the Johnson
Co KS airports and points south, although more isolated/scattered
storms could continue to develop as far north as STJ over the next
few hours. This activity will clear the area by noon with VFR area-
wide for the remainder of the period. Light precipitation could
redevelop late tonight across central/eastern KS, but most of this
should stay west of the KC area.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Hawblitzel
Aviation...Hawblitzel
Hazardous weather outlook, Jun 28, 5:05 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT TUE JUN 28 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
505 AM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS EARLY TUESDAY, ISOLATED SEVERE POSSIBLE
SOUTH OF THE KC METRO AREA.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORMS MOVE IN TO THE AREA WEDNESDAY NIGHT AND PERSIST
THROUGH THE WEEEKEND. HEAVY RAIN WILL BE THE MAIN IMPACT WITH THIS
SYSTEM.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jun 28, 6:06 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 AM CDT TUE JUN 28 2016

MOZ012-013-020-281130-
BUCHANAN MO-ANDREW MO-DE KALB MO-
606 AM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDREW...
SOUTHWESTERN DEKALB AND NORTHEASTERN BUCHANAN COUNTIES UNTIL 630 AM
CDT...

AT 606 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COUNTRY CLUB VILLA...MOVING EAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...COUNTRY CLUB...CLARKSDALE...COSBY AND HELENA.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 50 AND 53.

LAT...LON 3994 9445 3975 9459 3974 9460 3980 9483
      3996 9475
TIME...MOT...LOC 1106Z 284DEG 21KT 3987 9475

HAWBLITZEL
Special weather statement, Jun 28, 6:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 AM CDT TUE JUN 28 2016

MOZ013-281215-
DE KALB MO-
639 AM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 715
AM CDT...

AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSDALE...OR 7 MILES WEST OF MAYSVILLE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...CLARKSDALE AND AMITY.

LAT...LON 3979 9459 3993 9459 3992 9427 3975 9430
TIME...MOT...LOC 1139Z 284DEG 21KT 3985 9449

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:06 AM CDTSpecial Weather StatementEAXDeKalb24 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.